Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 9, 2014, 2:16 PM PDT for 4 counties in Nevada. It took effect at Mar 10, 2014, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2014, 2:16 PM PDT (21:16 UTC)
- In effect from
- Mar 10, 2014, 11:00 AM PDT
- Expired
- Mar 10, 2014, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS75 KLKN 092116 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 PM PDT SUN MAR 9 2014 ...STRONG WINDS WILL IMPACT PORTIONS OF NORTHERN NEVADA ON MONDAY... .STRONG WINDS ASSOCIATED WITH A FRONTAL BOUNDARY ARE EXPECTED TO DEVELOP TOMORROW AND PERSIST INTO THE EVENING. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS. NVZ036-037-110100- /O.NEW.KLKN.WI.Y.0007.140310T1800Z-140311T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 216 PM PDT SUN MAR 9 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...11 AM TO 8 PM PDT MONDAY. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS. * IMPACTS...REDUCED VISIBILITY DUE TO BLOWING DUST AND DIFFICULTY STEERING. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && SZATANEK $$ NVZ034-038-039-110100- /O.NEW.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 216 PM PDT SUN MAR 9 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...1 PM TO 9 PM PDT MONDAY. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
4 follow-up statements
914 WWUS75 KLKN 100905 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 AM PDT MON MAR 10 2014 ...STRONG WINDS WILL IMPACT PORTIONS OF NORTHERN NEVADA TODAY... .STRONG WINDS ASSOCIATED WITH A FRONTAL BOUNDARY ARE EXPECTED TO DEVELOP TOMORROW AND PERSIST INTO THE EVENING. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS. NVZ031-033-035-110315- /O.EXA.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK 205 AM PDT MON MAR 10 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ036-037-110300- /O.CON.KLKN.WI.Y.0007.140310T1800Z-140311T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 205 AM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ034-038-039-110315- /O.CON.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 205 AM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
618 WWUS75 KLKN 101940 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 1237 PM PDT MON MAR 10 2014 NVZ031-033-035-110400- /O.EXA.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK 1237 PM PDT MON MAR 10 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ036-037-110300- /O.COR.KLKN.WI.Y.0007.000000T0000Z-140311T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 1237 PM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT 8 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ034-038-039-110400- /O.CON.KLKN.WI.Y.0007.140310T2000Z-140311T0400Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 1237 PM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH/RLC
999 WWUS75 KLKN 110242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 742 PM PDT MON MAR 10 2014 NVZ036-037-110345- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-140311T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 742 PM PDT MON MAR 10 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED AND WILL CONTINUE TO DECREASE TONIGHT. $$ NVZ031-033>035-038-039-110400- /O.CON.KLKN.WI.Y.0007.000000T0000Z-140311T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 742 PM PDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN...SECRET PASS...LAMOILLE CANYON...HARRISON PASS. * IMPACTS...DEGRADED DRIVING CONDITIONS. MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS... ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
295 WWUS75 KLKN 110351 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 851 PM PDT MON MAR 10 2014 NVZ031-033>035-038-039-110500- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-140311T0400Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 851 PM PDT MON MAR 10 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE SUBSIDED AND WILL CONTINUE TO DECREASE OVERNIGHT...SO ALLOW ADVISORIES TO EXPIRE. $$ RLC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:37 AM PDT, 10 hours 39 minutes earlier.
Area forecast discussion, Mar 9, 3:37 AM PDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 337 AM PDT SUN MAR 9 2014 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW ACROSS NORTHERN NEVADA ON SUNDAY AND MONDAY. COOLER AND DRIER CONDITIONS ON TUESDAY. THEN WARMER AND DRY WEATHER EXPECTED TO RETURN BY MID-WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. MOISTURE IS STREAMING INTO CALIFORNIA AND NORTHWESTERN NEVADA VIA THE PINEAPPLE EXPRESS WITH ABOVE NORMAL PW'S AND IVT VALUES EXPECTED THROUGH MONDAY AFTERNOON. WEAK RETURNS ARE BEGINNING TO SHOW UP ON RADAR AND SHOULD FILL IN THROUGH THE DAY ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES WITH SNOW LEVELS AROUND 8000 FEET WILL SEE VALLEY RAIN AND MOUNTAIN SNOW. ON MONDAY MOISTURE WILL CONTINUE TO HAVE A TROPICAL CONNECTION THROUGH THE AFTERNOON HOURS AND THEN WILL QUICKLY GET CUT OFF AS THE 500MB SHORTWAVE QUICKLY PUSHES THROUGH NORTHERN NEVADA DURING THE AFTERNOON AND EVENING HOURS. SNOW LEVELS WILL BEGIN TO DROP TO AROUND 6000 FEET THROUGH THE MORNING AND EARLY AFTERNOON HOURS ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES AS THE 700MB TEMPS DROP TO -6 TO -8. THEN BY MONDAY AFTERNOON AND EVENING SNOW LEVELS DROP TO VALLEY FLOORS ACROSS MUCH OF NORTHERN NEVADA WITH 700MB TEMPS FROM -8 TO -10. RAIN WILL CHANGE OVER TO SNOW DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS NORTHERN NEVADA BUT WITH PASSAGE OF 500MB TROUGH MOISTURE AND PRECIPITATION WILL QUICKLY SHUT OFF SO SNOW ACCUMULATIONS WILL BE MINIMAL FOR MOST OF ELKO COUNTY. EXPECT 1 TO 3 INCHES IN THE VALLEYS OF NORTHERN ELKO COUNTY...BUT FOR THE REST OF THE NORTHERN NEVADA A TRACE TO AN INCH IS EXPECTED. CENTRAL NEVADA WILL RECEIVE LESS THAN ONE INCH IN VALLEYS AND MOST AREAS WILL SEE A TRACE IF ANY SNOWFALL AS MOISTURE CUTS OFF BY THE TIME IT REACHES CENTRAL NEVADA. ISOLATED THUNDERSTORMS POSSIBLE MONDAY AFTERNOON ACROSS NORTHERN NEVADA AS 250MB JET ENERGY OF 120 KNOTS AND LI'S OF ZERO TO -1 AND INCREASING SUN ANGLE ALONG WITH STRONG COLD FRONT WILL PRODUCE SOME INSTABILITY. ADDITIONALLY...GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA 700MB WIND ANOMALIES ARE 1 TO 2 ACROSS MUCH OF THE FORECAST AREA AND A BIT HIGHER IN PORTIONS OF EASTERN NEVADA. WIND ADVISORIES ARE POSSIBLE BUT AT THIS POINT WINDS WILL REMAIN JUST BELOW ADVISORY LEVEL BUT WILL NEED TO MONITOR LEE SIDE AREAS LIKE WEST WENDOVER AND POSSIBLY TONOPAH AS THE WINDS MAY BE STRONGER IN THOSE AREAS. TUESDAY SNOW SHOWERS WILL WIND DOWN ACROSS EASTERN NEVADA WITH LITTLE TO NO ACCUMULATIONS AND COOLER TEMPERATURES EXPECTED. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE FAIRLY GOOD AGREEMENT TUESDAY NIGHT AND WEDNESDAY...WITH NORTHERN NEVADA SANDWICHED IN BETWEEN AN UPPER TROUGH TO THE EAST AND A RIDGE TO THE WEST. MODELS HAD SOME DIFFICULTY IN HANDLING THIS SYSTEM PREVIOUSLY...BUT HAVE COME IN LINE WITH KEEPING THE BEST ENERGY AND MOISTURE EAST OF THE STATE AND OVER UTAH. THE OPERATIONAL GFS IS IN PRETTY CLOSE AGREEMENT WITH ITS ENSEMBLE MEAN WITH THIS SHORTWAVE. HAVE KEPT POPS BELOW 15 EXCEPT FOR THE FAR SOUTHEASTERN CORNER OF THE FORECAST AREA...WHERE AN ISOLATED SHOWER CANNOT BE RULED OUT JUST YET. WEDNESDAY'S HIGHS SHOULD BE AROUND NORMAL TO JUST ABOVE NORMAL FOR THIS TIME OF YEAR. MODELS ARE SHOWING LIMITED MOISTURE FOR THE OVERNIGHT SO EXPECTING QUIET CONDITIONS TO CONTINUE WITH TEMPERATURES DECREASING TO JUST BELOW FREEZING. FOR THURSDAY...THERE IS SOME DISAGREEMENT THAT ARISES DUE TO CLOSED UPPER LOW IN THE SOUTHERN UNITED STATES. THE GFS SOLUTION WANTS TO KICK THIS SYSTEM OUT...ALLOWING A WEAK IMPULSE TO MOVE THROUGH THE AFTERNOON ON THURSDAY...WITH THE EUROPEAN KEEPING THE CLOSED LOW OVER THE SOUTH AND RIDGING OVER NORTHERN NEVADA. THE SENSIBLE WEATHER IS EXPECTED TO REMAIN DRY REGARDLESS OF SOLUTION...WITH AFTERNOON HIGHS IN THE MID TO UPPER 50S. THE GUIDANCE FOR FRIDAY AND SATURDAY CONTINUE TO DIFFER IN THE RESPECTIVE FEATURES THEY DEPICT...WITH THE MOST LIKELY OUTCOME BEING A CONTINUATION OF DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. THIS THINKING HAS BEEN KEPT IN THE GRIDDED FORECAST AS A RESULT. .AVIATION...A WEATHER SYSTEM OUT IN THE PACIFIC WILL HELP TO BRING INCREASING WINDS TODAY. SOUTHWEST WINDS WILL BE 10-15G25KT OVER ALL TAF SITES BY 18-19Z THIS MORNING. CLOUD DECKS WILL BE LOWERING THROUGHOUT THE DAY...ALTHOUGH CIGS AND VSBY WILL REMAIN VFR. COULD SEE A SPRINKLE OR TWO...AND HAVE KEPT VCSH IN AS A RESULT. INCREASING MOISTURE WILL BRING -SHRA TO KWMC TERMINAL BETWEEN 10/03-06Z TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/86/86
Hazardous weather outlook, Mar 9, 1:54 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 154 PM PDT SUN MAR 9 2014 NVZ030-031-033>041-100900- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 154 PM PDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PACIFIC STORM WILL SPREAD RAIN INTO THE VALLEYS OF NORTHERN NEVADA. ADDITIONALLY...EXPECTING MOUNTAIN SNOWS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO SOUTHWEST WINDS UP TO 35 TO 45 MPH POSSIBLE MONDAY AFTERNOON AND EVENING. THE SNOW LEVEL WILL LOWER LATE MONDAY...BRINGING A DUSTING OF SNOW TO THE VALLEYS. THE LIONS SHARE OF THE SNOW IS EXPECTED IN THE SANTA ROSA RANGE...INDEPENDENCE MOUNTAINS...THE JARBIDGE WILDERNESS AREA AND THE RUBY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.